Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On subcategories of TOP
HTML articles powered by AMS MathViewer

by S. P. Franklin, D. J. Lutzer and B. V. S. Thomas PDF
Trans. Amer. Math. Soc. 225 (1977), 267-278 Request permission

Abstract:

A categorical characterization of a subcategory S of TOP (or ${T_2}$) is one which enables the identification of S in TOP (or ${T_2}$) without requiring the reconstruction of the topological structure of its objects. In this paper we so characterize various familiar subcategories of TOP (Hausdorff spaces, normal spaces, compact Hausdorff spaces, paracompact Hausdorff spaces, metrizable spaces, first countable spaces) in terms of the global behavior of the (objects and) morphisms of the subcategory.
References
    P. Alexandroff, Zur Theorie der topologischen Räume, C. R. (Dokl.) Acad. Sci. USSR 2 (1936), 55-58.
  • B. Banaschewski, Projective covers in categories of topological spaces and topological algebras, General Topology and its Relations to Modern Analysis and Algebra, III (Proc. Conf., Kanpur, 1968) Academia, Prague, 1971, pp. 63–91. MR 0284388
  • N. Bourbaki, Éléments de mathématique. Livre III. Topologie générale. Chap. 1 : Structures topologiques, 3ième éd., Actualités Sci. Indust., no. 1142, Hermann, Paris, 1961. MR 25 #4480.
  • Peter Freyd, Abelian categories. An introduction to the theory of functors, Harper’s Series in Modern Mathematics, Harper & Row, Publishers, New York, 1964. MR 0166240
  • S. P. Franklin, A new metrization proof, General Topology and its Relations to Modern Analysis and Algebra, III (Proc. Conf., Kanpur, 1968) Academia, Prague, 1971, pp. 127–130. MR 0283757
  • —, On epi-reflective hulls, Carnegie-Mellon Univ. Math. Dept. Research Report 70-23, 1970. —, Topics in categorical topology, Carnegie-Mellon University, Lecture Notes, 1970. S.P. Franklin and B.V.S. Thomas, A categorical characterization of CH, Carnegie-Mellon Univ. Math. Dept. Research Report 70-33, 1970.
  • Horst Herrlich, Topologische Reflexionen und Coreflexionen, Lecture Notes in Mathematics, No. 78, Springer-Verlag, Berlin-New York, 1968 (German). MR 0256332, DOI 10.1007/BFb0074312
  • H. Herrlich and G. E. Strecker, Algebra $\bigcap$ topology=compactness, General Topology and Appl. 1 (1971), 283–287. MR 308235
  • J. R. Isbell, Subjects, adequacy, completeness and categories of algebras. [Subobjects, adequacy, completeness and categories of algebras], Rozprawy Mat. 36 (1964), 33. MR 163939
  • Ernest Michael, Bi-quotient maps and Cartesian products of quotient maps, Ann. Inst. Fourier (Grenoble) 18 (1968), no. fasc. 2, 287–302 vii (1969) (English, with French summary). MR 244964, DOI 10.5802/aif.301
  • E. A. Michael, On representing spaces as images of metrizable and related spaces, General Topology and Appl. 1 (1971), 329–343. MR 293604, DOI 10.1016/0016-660X(71)90005-5
  • K. Morita, Paracompactness and product spaces, Fund. Math. 50 (1961/62), 223–236. MR 132525, DOI 10.4064/fm-50-3-223-236
  • N. Noble, Products with closed projections. II, Trans. Amer. Math. Soc. 160 (1971), 169–183. MR 283749, DOI 10.1090/S0002-9947-1971-0283749-X
  • V. Ponomarev, Axioms of countability and continuous mappings, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astr. Phys. 8 (1960), 127–134 (Russian, with English summary). MR 0116314
  • Hisahiro Tamano, On paracompactness, Pacific J. Math. 10 (1960), 1043–1047. MR 124876, DOI 10.2140/pjm.1960.10.1043
  • E. Wattel, The compactness operator in set theory and topology, Mathematical Centre Tracts, vol. 21, Mathematisch Centrum, Amsterdam, 1968. MR 0246247
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D15, 54B30
  • Retrieve articles in all journals with MSC: 54D15, 54B30
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 225 (1977), 267-278
  • MSC: Primary 54D15; Secondary 54B30
  • DOI: https://doi.org/10.1090/S0002-9947-1977-0425894-7
  • MathSciNet review: 0425894